- Cyclobenzaprine Hydrochloride
- Drotaverine–Mefenamic Acid
- Ketorolac Tromethamine
What does Acetaminophen/Paracetamol treat?
Acetaminophen/Paracetamol is a commonly prescribed medication to reduce fever and relieve pain. This also treats menstrual cramps, muscle aches, backache, headache, toothache, arthritis, common cold and flu. This belongs to the class of analgesics (pain relievers) and antipyretics (fever reducers). It acts by stopping the production of prostaglandins, the naturally produced chemicals responsible for pain and fever.
Follow the Acetaminophen/Paracetamol dosage prescribed by your physician. The dosage could vary based on individual patient requirements. They can be taken with or without food. Always follow your physician’s instructions or go by the directions on the prescription drug label. Let your doctor know if you are pregnant, plan to become pregnant or are breast-feeding.
Missed a dose?
Usually, this medication is taken on a need basis. However, if you have been advised by your physician to take it regularly, take the dose immediately once you remember. In case, this time falls close to the next dosage, skip it and get back to the prescribed schedule. Never take a double dose unless your physician specifically directs you to do so.
Don’t waste any time and seek immediate medical attention. If you have overdosed on Acetaminophen/Paracetamol, you may encounter nausea, vomiting, diarrhea, loss of appetite, stomach pain, increased sweating, yellowing of eyes/skin and dark urine.
Drug interactions must be considered before starting to take any kind of drug. Drug interactions might happen either when Acetaminophen/Paracetamol is taken along with another drug or with particular foods. To prevent any kind of negative interaction, make sure you inform your doctor of any drugs you are taking including non-prescription medication, OTCs, health supplements like vitamins, minerals, herbal medicine, drinks with caffeine and alcohol, illegal drugs, smoking habits and so on which may increase or interfere with the effect of Acetaminophen/Paracetamol.
It may interact with:
It may also interact with blood thinners. This is not an exhaustive list though.
Appraise your doctor of any medical conditions that you are suffering from and your family history of medical ailments. It’s important that you do not stop or start taking any medicine without the consent of your physician.
Possible Side Effects
Acetaminophen/Paracetamol might have some side effects but it’s not possible to anticipate them. It does not have any major side effects and the minor ones that may occur are temporary. In rare cases, there might be major side effects and immediate medical attention must be sought.
Some of the side effects could be nausea, loss of appetite, rash, dark urine, yellowing of the skin or eyes and clay-colored stools. This is not the complete list though.
In case, there is a change in intensity of side effects or if any new side effects develop, make sure you consult your doctor.
What to ask your doctor before you start on Acetaminophen/Paracetamol
- Can I use Acetaminophen/Paracetamol along with other drugs?
- Are there certain foods, beverages and products to be avoided while on Acetaminophen/Paracetamol?
- What is the dosage of Acetaminophen/Paracetamol to be used?
- How should I use Acetaminophen/Paracetamol?
- How will Acetaminophen/Paracetamol work on my body?
- How can the drug interactions and side effects of Acetaminophen/Paracetamol be minimized or completely avoided?
The health and medical information that we have provided are meant to supplement and not substitute the advice of your physician, pharmacists or other health care professionals. This does not suggest that usage of Acetaminophen/Paracetamol is safe, appropriate or effective for you. Always ensure that you take this or any other drug only after consulting your physician.